How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lara Coseo Your Own Question
Lara Coseo
Lara Coseo, Dentist (DDS or equivalent)
Category: Medical
Satisfied Customers: 203
Experience:  Awarded, licensed dentist with over 13 years experience
99431558
Type Your Medical Question Here...
Lara Coseo is online now
A new question is answered every 9 seconds

I have a question i was started on new medication synthroid

Customer Question

Hello I have a question i was started on new medication synthroid 100mg and after starting I started having red spots in my inner cheek
JA: How long have you had the symptoms? What seems to make the symptoms worse or better?
Customer: both sides and the red faded but the inner cheeks are still ruff on the inside and uneven when I touch with my tongue and feel weird I noticed red spots in my throat now
JA: Please give me a bit more information, so the dentist can help you best.
Customer: too I stopped taking the Medication synthroid and had no more red spots inyncjeeck
Submitted: 2 months ago.
Category: Medical
Customer: replied 2 months ago.
But I noticed red spots on my throat and my cheeks feel weird I will some pictures
Customer: replied 2 months ago.
The red spots were there first and now it looks like this
Customer: replied 2 months ago.
I wanna know what this could be i m very scared about having cancer
Expert:  Lara Coseo replied 2 months ago.

Good morning! I'm sorry that you're having this problem. Could you answer a few questions for me?

1) How old are you?
2) Aside from feeling that the bumps were present, did you have any pain, tenderness or soreness in these areas?
3) Aside from the synth road, have you had any other changes in your medical history or diet?
4) Do you smoke or use any other tobacco products?
5) Do you drink more than 2 alcoholic drinks per day?
The good news is this does not look like oral cancer from the photos that you shared with me. The cheek and soft palate are not the typical spots for cancer to start. It's most common on the tongue and floor of the mouth. So please be reassured that this is not likely to be cancer. I'd like to help you narrow down the other possibilities if possible.
Sincerely,
Dr. Lara

Customer: replied 2 months ago.
I am 32 just got diagnosed with thyroidisimn and hashimoto and was put on 100 mg synthroid one week after I started I was getting the red spots when I stopped taking it I did not get more spots just the the uneven spots where the red spots were located are still uneven and don't seem to heal. They do not hurt just my cheeks feel thicker on the inside like my teeth are rubbing on them both sides or maybe I just think that but I do feel uneven spots with my tongue skin feel weird on my inner cheeks.... I did not change my diet or take any new medications besides synthroid I take 50mg sertraline and pantoprazole that's all I was taken of synthroid and take Armour 30 mg now. I do not smoke or drink. Thank you for helping me
Customer: replied 2 months ago.
My throat looks red too and I have no pain
Expert:  Lara Coseo replied 2 months ago.

It sounds like you could have had an allergic reaction to the medication. You can have red bumps (hives) on the skin or mouth in reaction to Synthroid. You did the right thing by stopping the medication. Have you taken any type of antihistamine? Have you seen your doctor to evaluate these bumps? Rest assured, these do not in any way look like oral cancer.
What other uestions can I answer for you?
Sincerely,
Dr. Lara